Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 28, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Sep 19, 2021, 8:46 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Sep 19, 2021, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2021, 8:46 AM MDT (14:46 UTC)
- In effect from
- Sep 19, 2021, 12:00 PM MDT
- Expired
- Sep 19, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 2.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2186 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
665 WWUS75 KPIH 191446 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 846 AM MDT Sun Sep 19 2021 IDZ054-192100- /O.NEW.KPIH.LW.Y.0028.210919T1800Z-210920T0200Z/ /O.CON.KPIH.FR.Y.0009.210920T0900Z-210920T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 846 AM MDT Sun Sep 19 2021 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...For the Lake Wind Advisory, southwest winds 20 to 25 mph with gusts up to 35 mph expected. For the Frost Advisory, temperatures as low as 35 will result in frost formation. * WHERE...American Falls Reservoir for the Lake Wind Advisory. The Lower Snake River Plain for the Frost Advisory, mostly impacting those areas northwest of American Falls Reservoir including American Falls, Aberdeen, and the Rockford areas. * WHEN...For the Lake Wind Advisory, from noon today to 8 PM MDT this evening. For the Frost Advisory, from 3 AM to 9 AM MDT Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions for small water-craft. Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ IDZ051>053-055-192100- /O.CON.KPIH.FR.Y.0009.210920T0900Z-210920T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 846 AM MDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Eastern Magic Valley, Shoshone Desert, Mud Lake Desert, and the Upper Snake River Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
2 follow-up statements
157 WWUS75 KPIH 191912 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 112 PM MDT Sun Sep 19 2021 IDZ054-200200- /O.CON.KPIH.LW.Y.0028.000000T0000Z-210920T0200Z/ /O.CON.KPIH.FR.Y.0009.210920T0900Z-210920T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 112 PM MDT Sun Sep 19 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...For the Lake Wind Advisory, southwest winds 20 to 25 mph with gusts up to 35 mph expected. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...American Falls Reservoir for the Lake Wind Advisory. The Lower Snake River Plain for the Frost Advisory, mostly impacting those areas northwest of Interstate corridor including American Falls, Aberdeen, and the Rockford areas. * WHEN...For the Lake Wind Advisory, continuing until 8 PM MDT this evening. For the Frost Advisory, from 3 AM to 9 AM MDT Monday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions for small water-craft. Frost can kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. Take steps now to protect tender plants from the cold. && $$ IDZ051>053-055-200200- /O.CON.KPIH.FR.Y.0009.210920T0900Z-210920T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 112 PM MDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Eastern Magic Valley, Shoshone Desert, Mud Lake Desert, and the Upper Snake River Plain. * WHEN...Monday morning from 3 AM to 9 AM MDT. * IMPACTS...Frost can kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
059 WWUS75 KPIH 200154 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 754 PM MDT Sun Sep 19 2021 IDZ054-201500- /O.EXP.KPIH.LW.Y.0028.000000T0000Z-210920T0200Z/ /O.CON.KPIH.FR.Y.0009.210920T0900Z-210920T1500Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 754 PM MDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...American Falls Reservoir for the Lake Wind Advisory. The Lower Snake River Plain for the Frost Advisory, mostly impacting those areas northwest of Interstate corridor including American Falls, Aberdeen, and the Rockford areas. * WHEN...For the Lake Wind Advisory, continuing until 8 PM MDT this evening. For the Frost Advisory, from 3 AM to 9 AM MDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ IDZ051>053-055-201500- /O.CON.KPIH.FR.Y.0009.210920T0900Z-210920T1500Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Burley, Rupert, Heyburn, and Oakley 754 PM MDT Sun Sep 19 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT MONDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Eastern Magic Valley, Shoshone Desert, Mud Lake Desert, and the Upper Snake River Plain. * WHEN...Monday morning from 3 AM to 9 AM MDT. * IMPACTS...Frost can kill or damage sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Sep 19, 2:17 AM MDT, 6 hours 29 minutes earlier.
Area forecast discussion, Sep 19, 2:17 AM MDT, 6 hours 29 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 217 AM MDT Sun Sep 19 2021 .SHORT TERM...Today through Tuesday. Today will be another active weather day with a cold front moving through early this morning bringing much cooler temperatures, valley rain, and high mountain snow. The Central mountains will see 1 to 4 inches of snow mainly above 7500 to 8000 feet, and areas around 8500 to 9000 feet and higher could see around 6 inches. Galena Pass will see around 1 to 2 inches of snow with Willow Summit seeing about 1 inch of snow. Snow levels will drop low enough for Stanley and even Ketchum to likely get at least a dusting of snow. The Montana Divide will see snow as well. Road passes, to include Raynolds Pass, Monida Pass and Targhee Pass, will see around 1 to 2 inches of snow. Higher elevations of 8000 to 8500 feet will see 1 to 3 inches of snow. Some higher elevations could get up to 6 inches, possibly higher. Isolated thunderstorms are possible this afternoon today too, especially for the Central mountains and the northern Eastern Highlands. Today expect breezy to moderate winds, especially in the afternoon behind the front. The biggest shock will be the temperatures. Day time highs in valleys will be 50s to 60s with 30s to 40s in the mountains for both today and Monday. Monday and Tuesday mornings will have near freezing morning temperatures. A frost advisory is in effect for Monday morning across the Snake Plain and Eastern Magic valley with temperatures of 33 to 38 degrees expected. Monday high pressure starts building in bringing mostly dry conditions and slightly breezy winds under breezy northwest flow aloft. Tuesday morning temperatures will be slightly colder. So, a freeze warning may be needed for some areas like the Upper Snake Plain with frost advisories for the more western areas. Wyatt && .LONG TERM...Wed through Sat night. High pressure will dominate the pattern in the northern Great Basin. The operational GFS continues to show a trough moving through on Wed night, but it appears to be something of an outlier looking at cluster analysis. And the GFS has had nothing penetrating this far south for the last three night runs. Later today it will be in the range of the NAM and other short range guidance and it will be seen if it gets more support. Otherwise, expect a gradual warming with low elevation afternoon highs reaching the lower 80s and overnight lows moving out of frost and freeze territory for the Snake River plain and eastern Magic Valley. As usual, wind under a high should get very high. The weak trough on Wed night/Thu may increase the wind, but since the ECMWF is preferred, sustained wind should only be in the low teens with maybe some gusts into the 20 to 25 mph range. Messick && .AVIATION...Incoming front will generate showers and isolated to scattered TSRA and potential for some marginal VFR. Wind should be breezy to windy, but not as strong as the pre-frontal wind of yesterday as the upper level low moves closer with the upper level support shifting eastward. Marginal VFR possible with KDIJ the only one at risk for IFR during this evening, as it will be the last airdome to clear. Worst CIGs should be pre-18Z at KBYI and KSUN, around 19/18Z for KPIH and KIDA, and later for KDIJ. KDIJ could also have VSBY reduction due to BR. Messick && .FIRE WEATHER...Showers and some thunderstorm activity, along with much colder temperatures means a significant change in weather conditions for at least three days. Expect high humidity and breezy to windy conditions, not to mention the thunderstorms. The storm bringing all the wind and precipitation, including some snow in the northeast highlands and central Idaho mountains above 7500ft elevation, will be exiting on Mon/Mon night. The northwesterly flow behind it will bring in some fairly cold and dry air. As high pressure returns, warming and drying start, putting afternoon humidity readings back into the teens for lower elevations. No precipitation expected after Tue until at least Sat. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 3 AM to 9 AM MDT Monday for IDZ051>055. &&
In the hours before
Special weather statement, Sep 19, 4:02 AM MDT, 4 hours 44 minutes before
Special Weather Statement National Weather Service Pocatello ID 402 AM MDT Sun Sep 19 2021 IDZ066-067-192100- Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands- Including the cities of Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 402 AM MDT Sun Sep 19 2021 A cold front will move through the area this morning bringing rain and high elevation snow above about 7,500 feet. Snow levels will drop further later this evening as cold air filters in behind the front. By early Monday morning the Centennial Mountains east through Targhee Pass could see 2 to 6 inches of snow with some locally higher amounts possible. Lesser amounts are expected west near Monida Pass, but 1 to 3 inches is possible in this early season snow.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 2:11 AM MDT | Frost Advisory | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 6 more | 31 hr |
| Sep 19, 11:16 AM MDT | Special Weather Statement | PIH | Minidoka | 59 min |
| Sep 19, 12:07 PM MDT | Special Weather Statement | PIH | Cassia, Power | 53 min |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.